W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXB095902A |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
Embolism/Embolus (4438)
| Date of Event |
01/01/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
The following was reported to gore via aaa 2401 tambe study: on (b)(6) 2025, a patient underwent a thoracoabdominal branch endoprosthesis (tambe) procedure to treat a degenerative aneurysm utilizing gore® excluder® thoracoabdominal branch endoprosthesis, gore® excluder® conformable aaa endoprosthesis (aortic extender conformable), and gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).A vbx device was placed in the superior mesenteric artery, two in the right renal artery, one in the celiac trunk, and one in the left renal artery.A boston scientific innova¿ vascular self-expanding stent system was placed in the right renal artery as well.There was known heavy scarring/calcification of the right groin prior to procedure which was near occlusive (right femoral artery occlusion) and the suture broke during the access closure after device deployments in the right groin requiring thrombectomy, endarterectomy and bovine patch with large amount of thrombus removed.Physician stated this adverse event was related to disease condition.On (b)(6) 2026, the follow up cta scan showed there was a small left splenic infarct and small right renal infarct which were related to the procedure.Both infarcts are ongoing/not resolved.No intervention has been taken place and no treatment has been deemed needed.The infarcts were due to the embolic events from cannulization of the renal and celiac arteries and placement of vbx device(s) along with chronic right kidney disease.On (b)(6) 2026, it was reported there was atrial fibrillation with rvr which was disease related and patient recovered / resolved without sequelae following two amiodarone boluses.On (b)(6) 2026, patient was discharged from the hospital.
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device remains implanted and was, therefore, not available for analysis.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.